MAUDE Adverse Event Report: BIOSENSE WEBSTER INC WEBSTER¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING

BIOSENSE WEBSTER INC WEBSTER¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING
Catalog Number D7DR252RT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Tamponade (2226); No Code Available (3191)
Date of Event 12/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No device was received for analysis at the time of submission of the initial 3500a.Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.The device history record (dhr) for the lot number 17704276m has been reviewed and it was verified that the device was manufactured in accordance with documented specifications and procedures.Concomitant product: carto 3 system, us catalog: fg540000, serial #: (b)(4).Smartablate generator, us catalog: m490007, serial #: (b)(4).Smartablate pump, us catalog #: m490008, serial #: (b)(4).Non biosense webster, inc.- st.Jude medical brk 71 cm transseptal needle.Non biosense webster, inc.- st.Jude medical slo 8.5 french long sheath.(b)(4).
 
Event or Problem Description
Originally, this event was reported under the thermocool smarttouch bidirectional sf catheter.However, additional information was received on january 25, 2018 providing the right ventricle (rv) catheter product information of webster¿ electrophysiology catheter.Therefore, since the physician¿s opinion regarding the cause of the adverse event is that there was a possible perforation while advancing the rv catheter into the rv, it has been assessed to also report this event under the webster¿ electrophysiology catheter.The awareness date is january 25, 2018 for this report.It was reported that an (b)(6) female patient underwent an ablation procedure for ventricular tachycardia with a webster¿ electrophysiology catheter and thermocool smarttouch bidirectional sf catheter and suffered a cardiac tamponade requiring pericardiocentesis and surgical intervention.After transseptal puncture and after mapping with the thermocool smarttouch bidirectional sf catheter, but prior to any ablation, the patient became hypotensive.Pericardial effusion was confirmed via ultrasound.Pericardiocentesis yielded 1000 ml of fluid.Patient was sent for a surgical repair to patch the right ventricular (rv) tear.Patient required extended hospitalization as a result of the adverse event for surgical recovery.Patient fully recovered.There were no patient factors cited that may have contributed to the adverse event.Physician¿s opinion regarding the cause of the adverse event is that there was a possible perforation while advancing the rv catheter (webster¿ electrophysiology catheter) into the rv.Transseptal puncture was performed with a st.Jude medical brk 71 cm transseptal needle and a st.Jude medical slo 8.5 french long sheath.There is no information regarding generator parameters, generator settings, power titration, overall ablation time at the site of injury, or last ablation cycle time at the site of injury, as no ablation was performed.There is no information regarding irrigated catheter flow setting.Patient received anticoagulant (heparin) during the procedure with activated clotting time (act) between 300-320 seconds.During the procedure, the carto 3 system c-arm hit the location pad and broke off a screw (mp470324) and guiding pin (ma540309).There is no information regarding shaft proximity interference value.Thermocool smarttouch bidirectional sf catheter was not in close proximity to another catheter.Thermocool smarttouch bidirectional sf catheter was zeroed after the initial warm-up phase post catheter connection to the carto 3 patient interface unit.Carto 3 system did not indicate to re-zero the catheter.There were no errors reported on any biosense webster, inc.Equipment during the procedure.Since this adverse event required medical or surgical intervention to preclude permanent impairment of a body function or permanent damage to a body structure, it is to be considered serious and mdr reportable.

Brand Name
WEBSTER¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key7284743
Report Number2029046-2018-01114
Device Sequence Number143580
Product Code DRF
UDI-Device Identifier10846835005646
UDI-Public10846835005646
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K892265
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Catalogue NumberD7DR252RT
Device Lot Number17704276M
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/11/2017
Initial Report FDA Received Date02/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age80 YR